Alert archive / Iowa / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 115, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Aug 2, 2001, 2:02 PM CDT for Cedar County, Clinton County, Jones County, Iowa. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 2, 2001, 2:02 PM CDT (19:02 UTC)
- Expired
- Aug 2, 2001, 2:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Cedar County, IA, Clinton County, IA, Jones County, IA
The radar
The Quad Cities radar (KDVN), 42 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.0 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2814 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 021903 SVRMLI IAC031-045-105-021945- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 202 PM CDT THU AUG 2 2001 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CEDAR COUNTY IN EAST CENTRAL IOWA CLINTON COUNTY IN EAST CENTRAL IOWA JONES COUNTY IN EAST CENTRAL IOWA * UNTIL 245 PM CDT * AT 158 PM CDT...DOPPLER RADAR AND SPOTTERS INDICATED A SEVERE THUNDERSTORM WITH A FUNNEL CLOUD WEST OF LOST NATION...OR 15 MILES NORTHEAST OF TIPTON...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM IS EXPECTED TO BE NEAR... MASSILLON BY 205 PM CDT. LOWDEN BY 210 PM CDT. TORONTO BY 220 PM CDT. WHEATLAND BY 240 PM CDT. CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF BRIEF, TORNADO LIKE WINDS ALONG THE LEADING EDGE OF THE STORM. THESE WINDS ARE CAPABLE OF LOCALIZED, ENHANCED DAMAGE IN ADDITION TO STRAIGHT LINE WINDS. TAKE COVER IN A STURDY STRUCTURE AND GO INTO AN INTERIOR ROOM OR BASEMENT UNTIL THE STORM PASSES. THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HEAVY RAINFALL... WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCPHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. LAT...LON 4205 9099 4188 9108 4172 9070 4195 9056 $$ MEYER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 10:55 AM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Aug 2, 10:55 AM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1055 AM CDT THU AUG 2 2001 SHRA/TSRA FROM THIS MORNINGS COMPLEX DIMINISHING AND EXITING CWA ATTM. ANOTHER COMPLEX WAS MOVG EWD ALG U.S. HWY 20 IN N CTRL IA. ALTHOUGH PROPECTS SVR ARE MINIMAL WITH THIS ONE...SOME SHRA/TSRA FROM THIS COMPLEX MAY AFFECT THE CWA...ESPECIALLY WRN SCTNS...THIS AFTN. HEAT ADVY IS THE NEXT ISSUE. MORNING CONVECTION WL LIKELY RESULT IN HEAT INDEX BELOW ADY CRITERIA EVERYWHERE EXCEPT SWRN CWA. WL UPDATE GOING ADVY TO REFLECT THIS. .DVN...HEAT ADVISORY THIS AFTN SWRN CWA. IA...IAZ067-076>078-087>089-098-099. IL...ILZ024-025-026-034-035. MO...MOZ009-010. JAZ
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 3:09 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Scott | 51 min |
| Aug 2, 3:18 PM CDT | Severe Thunderstorm Warning | DVN | Muscatine | 42 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.